MAUDE Adverse Event Report: ARTHREX, INC. RETROFUSION SCREW, 20MM; SCREW, FIXATION, BONE

ARTHREX, INC. RETROFUSION SCREW, 20MM; SCREW, FIXATION, BONE
Model Number RETROFUSION SCREW, 20MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a pip joint fixation procedure; as the surgeon was completing the fdh/fhl extension and fixation of 2nd to 5th toe, the retrofusion screw, (b)(4), broke at the middle of the shaft; leaving broken pieces inside the proximal phalanx.The broken pieces were completely removed during the surgery using a screw extraction device made by another manufacturer.The bone hole was supplemented with bone from the other toes, and the 3rd toe on the right foot was fixed with a c wire.The surgery was completed, and no abnormalities were found in post-operative x-rays.The procedures for the 4th and 5th toes on the right foot and the 3rd to 5th toe of the left foot were changed to a procedure that utilizes c wires.
 
Additional Manufacturer Narrative
Complaint confirmed, the screw was found to be broken in two pieces.Likely causes include improper bone prep, prying/leveraging the device during insertion, continually applying torque when the device is not advancing.

Brand Name
RETROFUSION SCREW, 20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9585892
Report Number1220246-2020-01575
Device Sequence Number2436549
Product Code HWC
UDI-Device Identifier00888867187825
UDI-Public00888867187825
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberRETROFUSION SCREW, 20MM
Device Catalogue NumberAR-4157-20
Device Lot Number10305533
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;